Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 147, NWS Jackson, MS

March 30, 2017Forrest County, Jones County, Lamar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 30, 2017, 5:39 AM CDT for Forrest County, Jones County, Lamar County, Mississippi. It was in force for 55 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2017, 5:39 AM CDT (10:39 UTC)
Expired
Mar 30, 2017, 6:34 AM CDT
In force
55 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Forrest County, MS, Jones County, MS, Lamar County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 121 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 6:00 AM CDTTSTM WND DMG4 N Purvis, MSLARGE TREE ACROSS RAY BOONE ROAD.
Mar 30, 6:10 AM CDTTSTM WND DMG5 Ene Purvis, MSSMALL TREE ACROSS FORD ROAD.
Mar 30, 6:10 AM CDTHAIL 0.52 Wnw Petal, MSDIME SIZE HAIL ALONG EVELYN GANDY PARKWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2017-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2017-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
851 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

994 
WUUS54 KJAN 301039
SVRJAN
MSC035-067-073-301145-
/O.NEW.KJAN.SV.W.0147.170330T1039Z-170330T1145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
539 AM CDT THU MAR 30 2017

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Forrest County in southeastern Mississippi...
  Lamar County in southeastern Mississippi...
  Southern Jones County in southeastern Mississippi...

* Until 645 AM CDT

* At 538 AM CDT, a severe thunderstorm was located near Purvis, or 12
  miles southwest of West Hattiesburg, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* This severe thunderstorm will be near,
  Hattiesburg around 545 AM CDT. 
  Oak Grove around 550 AM CDT. 
  West Hattiesburg around 555 AM CDT. 
  Petal and Sunrise around 605 AM CDT. 
  Macedonia around 610 AM CDT. 
  Ovett around 625 AM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3101 8959 3136 8965 3144 8950 3143 8940
      3148 8940 3170 8894 3143 8894 3143 8914
      3111 8915
TIME...MOT...LOC 1038Z 242DEG 39KT 3117 8949 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

JM
3 follow-up statements
030 
WWUS54 KJAN 301112
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
612 AM CDT THU MAR 30 2017

MSC073-301122-
/O.CAN.KJAN.SV.W.0147.000000T0000Z-170330T1145Z/
Lamar MS-
612 AM CDT THU MAR 30 2017

...THE SEVERE THUNDERSTORM WARNING FOR LAMAR COUNTY IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3134 8935 3135 8945 3143 8945 3143 8940
      3148 8940 3170 8894 3143 8894 3143 8914
      3126 8915 3115 8935
TIME...MOT...LOC 1112Z 242DEG 39KT 3134 8911 

$$

MSC035-067-301145-
/O.CON.KJAN.SV.W.0147.000000T0000Z-170330T1145Z/
Forrest MS-Jones MS-
612 AM CDT THU MAR 30 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR NORTHERN FORREST AND SOUTHERN JONES COUNTIES...

At 612 AM CDT, a severe thunderstorm was located near Macedonia, or 8
miles east of Petal, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

This severe storm will be near...
  Ovett around 625 AM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3134 8935 3135 8945 3143 8945 3143 8940
      3148 8940 3170 8894 3143 8894 3143 8914
      3126 8915 3115 8935
TIME...MOT...LOC 1112Z 242DEG 39KT 3134 8911 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

JM
681 
WWUS54 KJAN 301123
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
623 AM CDT THU MAR 30 2017

MSC035-067-301145-
/O.CON.KJAN.SV.W.0147.000000T0000Z-170330T1145Z/
Forrest MS-Jones MS-
623 AM CDT THU MAR 30 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR NORTHEASTERN FORREST AND SOUTHERN JONES COUNTIES...

At 622 AM CDT, a severe thunderstorm was located near Richton, moving
northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

this severe thunderstorm will remain over mainly rural areas of
northeastern Forrest and southern Jones Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3170 8894 3143 8894 3143 8914 3126 8915
      3127 8921 3133 8921 3150 8937
TIME...MOT...LOC 1122Z 242DEG 39KT 3140 8899 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

JM
860 
WWUS54 KJAN 301134
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
634 AM CDT THU MAR 30 2017

MSC035-067-301143-
/O.CAN.KJAN.SV.W.0147.000000T0000Z-170330T1145Z/
Forrest MS-Jones MS-
634 AM CDT THU MAR 30 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FORREST AND
SOUTHERN JONES COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened and 
moved out of the warned area. Therefore, the warning has been 
cancelled.

LAT...LON 3170 8894 3143 8894 3143 8914 3126 8915
      3127 8921 3133 8921 3150 8937
TIME...MOT...LOC 1131Z 242DEG 39KT 3146 8886 

$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 5:12 AM CDT, 27 minutes earlier.

Area forecast discussion, Mar 30, 5:12 AM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
512 AM CDT Thu Mar 30 2017

...ADDITIONAL SEVERE WEATHER EXPECTED LATER TODAY...

.DISCUSSION...

Today through tonight,

The first round of severe weather is winding down early this
morning as a coastal MCS anchored by split upper level jet shifts
east and gradually weakens. While this scenario was expected to
happen, it took place sooner than anticipated and helped to limit
severe weather occurrences with the exception of a couple of
significant tree damage reports. In addition, a fairly strong and
long-lived wake low event associated with the decaying northern
end of the MCS has been observed over north central MS resulting
in extensive coverage of 40 to 50 mph wind gusts.

We will see somewhat of a lull in the convective activity through
the morning with continued departure/decay of the current MCS.
During the early to mid afternoon, cyclonic flow aloft and strong
deep layer shear ahead of an approaching cold front will help to
destabilize the airmass (H500-H700 lapse rates > 7.5 C/km, ML CAPE
> 1500 j/kg) sufficiently to break through the cap and initiate a
broken line of storms. Per most CAM guidance, this should happen
along the I-55 corridor to the north of the I-20 corridor by
around 300 PM. Storms will intensify as they move east across
central/eastern MS in the general vicinity of today's enhanced
risk area from SPC. Overall, the time window for severe weather
potential is short and not expected to last much into the evening.
Primary threats will be for large hail and damaging wind gusts as
low level shear will not be all that favorable for tornadoes. /EC/

Friday through next Wednesday,

A quiet period of weather is expected across the forecast area
Friday into Saturday as high pressure builds into and through the
region. With no appreciable airmass change expected over the
forecast area behind Thursday night's frontal passage, warm
conditions will persist as highs Friday range from the middle 70s
to middle 80s, and top out in the low to mid 80s Saturday
afternoon. With some slightly drier air over the region, lows
Friday night will range from the low to middle 50s. Then with
clouds increasing from the west late, lows will range from the
middle 50s to middle 60s Saturday night.

Another period of active weather looks to setup across the forecast
area Sunday into Monday as another storm system is poised to affect
the region.  A closed mid/upper low will swing east northeast from
the Southern Plains into the Mid-South Region and Tennessee River
Valley Sunday through Monday night.  This will cause a surface low
to develop over East Texas Sunday afternoon, which will lift
northeast near or across the forecast area through Monday afternoon.
Deep moisture increasing over the forecast area and plenty of lift
associated with a couple of pieces of energy traversing the region,
will result in increasing chances for showers and storms as early as
Sunday morning, and continuing off and on through at least Monday
afternoon.

While there are some model discrepancies concerning the exact track
of this surface low in regard to the forecast area, it still appears
that there will be a window of time Sunday into Monday that at least
a portion of the CWA will see the potential for some severe weather.
This is supported by adequate instability and steep mid-level lapse
rates over the CWA, increasing deep wind shear, favorable jet
dynamics, and again the aforementioned strong forcing over the
region.  Given some model uncertainties, primarily the surface low
track, I'll maintain the ongoing "Slight Risk" per SPC along and
west of the Mississippi River in the HWO.

While this is still 4-5 days out, given overall current model
consensus, advertised jet positioning, and QPF signals over the
region, I wouldn't be surprised to see this risk for severe storms
perhaps shifted further south and east, encompassing more of my
southern zones as we approach the Sunday/Monday period.  In
addition, due to the deeply moist airmass that'll reside over the
CWA during this time, and multiple bouts of convection advertised to
traverse portions of the CWA, confidence continues to increase that
there will be some potential for heavy rain, that could result in
flooding, across portions of the region with this system.

Clouds and rain chances gradually exit the region Monday night into
Tuesday.  High pressure will again build into the region Tuesday.
However, as we move into Wednesday, another fast moving cold front
is advertised to bring more showers and storms to the region
Wednesday afternoon. /19/

&&

.AVIATION...
06Z TAF discussion:

Expecting a good deal of MVFR flight cats around the region
(mainly due to ceiling reductions) late tonight through tomorrow
morning. Flight category reductions associated with heavy rain and
thunderstorms will be most pronounced over the next several hours
at JAN and HKS. Tomorrow the thunderstorm impact will be more
questionable and likely more brief. Confidence in impact is
highest in the midday through afternoon hours around CBM/GTR where
there is a decent chance of severe weather and hail. Elsewhere
severe weather cannot be ruled out for tomorrow. Active weather
should be moving out of all areas by tomorrow evening. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       78  53  82  53 /  61  30   0   0
Meridian      78  52  81  50 /  55  55   0   0
Vicksburg     76  52  83  53 /  40   6   0   0
Hattiesburg   78  53  85  54 /  67  37   0   0
Natchez       76  54  82  56 /  48   6   0   0
Greenville    73  51  78  53 /  32   5   0   0
Greenwood     75  51  78  52 /  57  18   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Mar 29, 4:20 PM CDT, 13 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
420 PM CDT Wed Mar 29 2017

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-035-040>042-
047-053-059-060-302130-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Washington-Humphreys-Issaquena-Sharkey-Yazoo-Warren-
Claiborne-Jefferson-Adams-
420 PM CDT Wed Mar 29 2017

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and western Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Enhanced overnight, then marginal on Thursday
TIMING...Tonight through midday Thursday

Severe storms are expected to move in late tonight, especially
after 9 PM, lasting through around daybreak. Damaging wind gusts,
golfball size hail, and tornadoes will be possible with any
severe storm. A strong tornado will be possible.

(www.weather.gov/images/jan/graphicast/image1.png)

Strong to severe storms may redevelop late Thursday morning with
the severe weather threat ending during the afternoon.

(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

Severe thunderstorms capable of damaging wind gusts, hail to the
size of quarters, and a few tornadoes will again be possible late
Sunday into Monday. Heavy rainfall which may result in flooding is
possible during this time frame as well.

(www.weather.gov/images/jan/graphicast/image4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Thursday and Sunday through Sunday night.

MSZ027-032-036>038-043>045-050-302130-
Carroll-Choctaw-Holmes-Attala-Winston-Madison MS-Leake-Neshoba-
Scott-
420 PM CDT Wed Mar 29 2017

This hazardous weather outlook is for portions of central
Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Slight early Thursday morning, Enhanced Thursday
afternoon
TIMING...Early Thursday morning through Thursday afternoon

Severe storms are possible after 2 AM Thursday morning. Damaging
wind gusts, quarter size hail, and a few tornadoes will be
possible.

(www.weather.gov/images/jan/graphicast/image1.png)

Severe storms will redevelop around midday Thursday, with the
severe weather threat ending by late afternoon. Damaging winds,
quarter size hail, and tornadoes are expected.

(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

Heavy rainfall which may result in flooding is possible late
Sunday into Monday.

(www.weather.gov/images/jan/graphicast/image4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Sunday
night and tonight through Thursday night.

MSZ026-028>030-033-302130-
Grenada-Montgomery-Webster-Clay-Oktibbeha-
420 PM CDT Wed Mar 29 2017

This hazardous weather outlook is for the Grenada area and the
Golden Triangle.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Slight early Thursday morning, Moderate Thursday
afternoon
TIMING...Early Thursday morning through early Thursday evening

Severe storms are possible after 4 AM Thursday morning, mainly for
areas west of Eupora. Damaging wind gusts, quarter size hail, and
a few tornadoes will be possible.

(www.weather.gov/images/jan/graphicast/image1.png)

Severe storms will redevelop early Thursday afternoon, with a
greater potential for severe weather. Damaging winds, hail larger
than golf ball size, and tornadoes are expected. Strong tornadoes
are possible. The severe weather threat will diminish during the
early evening hours.

(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

Heavy rainfall which may result in flooding is possible late
Sunday into Monday.

(www.weather.gov/images/jan/graphicast/image4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Sunday
night and tonight through Thursday night.

MSZ031-302130-
Lowndes-
420 PM CDT Wed Mar 29 2017

This hazardous weather outlook is for Lowndes County, Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Thursday afternoon through early evening

Severe storms are expected to develop Thursday afternoon.
Damaging winds, hail larger than golf ball size, and tornadoes
are expected. Strong tornadoes are possible. The severe weather
threat will diminish during the early evening hours.

(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

Heavy rainfall which may result in flooding is possible late
Sunday into Monday.

(www.weather.gov/images/jan/graphicast/image4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Sunday
night and Thursday through Thursday night.

MSZ039-046-051-052-302130-
Noxubee-Kemper-Newton-Lauderdale-
420 PM CDT Wed Mar 29 2017

This hazardous weather outlook is for portions of east central
Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Thursday afternoon and evening

Severe storms are expected from Thursday afternoon through
Thursday evening. Damaging winds, quarter size hail, and
tornadoes are expected.

(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

Heavy rainfall which may result in flooding is possible late
Sunday into Monday.

(www.weather.gov/images/jan/graphicast/image4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Sunday
night and Thursday through Thursday night.

MSZ048-054-061-062-302130-
Hinds-Copiah-Franklin MS-Lincoln-
420 PM CDT Wed Mar 29 2017

This hazardous weather outlook is for portions of central
Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Early Thursday morning and again Thursday afternoon

Severe storms are possible after 2 AM Thursday morning. Damaging
wind gusts, quarter size hail, and a few tornadoes will be
possible.

(www.weather.gov/images/jan/graphicast/image1.png)

Severe storms will redevelop around midday Thursday, with the
severe weather threat ending by late afternoon. Damaging winds,
quarter size hail, and tornadoes are possible.

(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

Heavy rainfall which may result in flooding is possible late
Sunday into Monday.

(www.weather.gov/images/jan/graphicast/image4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Sunday
night and tonight through Thursday.

MSZ049-055-056-063>065-072-302130-
Rankin-Simpson-Smith-Lawrence-Jefferson Davis-Covington-Marion-
420 PM CDT Wed Mar 29 2017

This hazardous weather outlook is for portions of central and
southeast Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly Thursday afternoon and evening

Severe storms are possible after daybreak Thursday morning,
mainly for areas west of Columbia to Collins line. Damaging wind
gusts will be the main threat with these storms.

(www.weather.gov/images/jan/graphicast/image1.png)

Severe storms are possible Thursday afternoon and evening.
Damaging winds, quarter size hail, and tornadoes are possible.

(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

Heavy rainfall which may result in flooding is possible late
Sunday into Monday.

(www.weather.gov/images/jan/graphicast/image4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Sunday
night and tonight through Thursday.

DL

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/

In the hours before

Local storm report, Mar 30, 3:05 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
305 AM CDT THU MAR 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     TSTM WND DMG     3 W MADISON             32.46N 90.16W
03/30/2017                   MADISON            MS   LAW ENFORCEMENT

            TREES DOWN ALONG LAKE CASTLE ROADS WITH
            POWER OUTAGES IN THE AREA.

&&

TW
Local storm report, Mar 30, 3:06 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
306 AM CDT THU MAR 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND DMG     5 W CRYSTAL SPRINGS     32.00N 90.43W
03/30/2017                   COPIAH             MS   UTILITY COMPANY

            POWER LINES DOWN.

&&

CE
Local storm report, Mar 30, 3:47 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
347 AM CDT THU MAR 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TSTM WND DMG     WINSTONVILLE            33.91N 90.75W
03/29/2017                   BOLIVAR            MS   PUBLIC

            TREES DOWN ON MEMORIAL DR AND NORTH BAYOU.

&&

CE
Local storm report, Mar 30, 3:55 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
355 AM CDT THU MAR 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 AM     NON-TSTM WND GST 6 ESE GREENWOOD         33.50N 90.09W
03/30/2017  M55 MPH          CARROLL            MS   ASOS

            PEAK WIND FROM A WAKE LOW EVENT.

&&

CE
Special weather statement, Mar 30, 4:16 AM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
416 AM CDT THU MAR 30 2017

MSZ026>030-032-033-036-037-301000-
Oktibbeha-Carroll-Attala-Grenada-Clay-Montgomery-Choctaw-Webster-
Holmes-
416 AM CDT THU MAR 30 2017

...STRONG GUSTY WINDS EXPECTED THROUGH 5AM...

Strong southeast winds will continue or develop across portions of
north central Mississippi. These winds will increase as the back
edge of the rain shield moves east. Some of this wind may persist up
to 30 minutes. Winds are expected to be out of the southeast with
speeds up to 40 or 50 mph. Such wind speeds will down large limbs
and some trees.

LAT...LON 3376 8951 3372 8951 3372 8919 3374 8919
      3374 8916 3372 8890 3337 8896 3329 8908
      3328 8911 3326 8911 3301 8946 3304 9000
      3378 8974
TIME...MOT...LOC 0914Z 240DEG 48KT 3345 8953

CME
Special weather statement, Mar 30, 5:14 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service Jackson MS
514 AM CDT THU MAR 30 2017

MSZ064>066-072-073-301100-
Jones MS-Jefferson Davis MS-Covington MS-Lamar MS-Marion MS-
514 AM CDT THU MAR 30 2017

...A STRONG THUNDERSTORM WILL AFFECT EASTERN MARION...SOUTHEASTERN
COVINGTON...LAMAR...SOUTHWESTERN JONES AND SOUTHEASTERN JEFFERSON
DAVIS COUNTIES UNTIL 600 AM CDT...

At 513 AM CDT, Meteorologists were tracking a strong thunderstorm
over Pinebur, or 8 miles northeast of Sandy Hook, moving northeast at
40 mph.

Winds in excess of 40 mph will be possible with this storm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3142 8975 3162 8933 3143 8933 3143 8945
      3135 8945 3134 8935 3101 8935 3100 8982
TIME...MOT...LOC 1013Z 237DEG 33KT 3115 8974

JM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 9:24 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington45 min
Mar 29, 10:04 PM CDTSpecial Weather StatementJANBolivar41 min
Mar 29, 10:43 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson47 min
Mar 29, 11:04 PM CDTTornado WarningJANAdams, Jefferson41 min
Mar 29, 11:44 PM CDTSpecial Weather StatementJANFranklin31 min
Mar 30, 12:01 AM CDTSevere Thunderstorm WarningJANFranklin, Jefferson, Lincoln44 min
Mar 30, 12:06 AM CDTSpecial Weather StatementJANCopiah24 min
Mar 30, 12:12 AM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds63 min
Mar 30, 12:42 AM CDTSevere Thunderstorm WarningJANCopiah, Lincoln52 min
Mar 30, 1:11 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Yazoo36 min
Mar 30, 1:54 AM CDTSpecial Weather StatementJANMontgomery, Webster36 min
Mar 30, 2:52 AM CDTSpecial Weather StatementJANHolmes, Humphreys, Leflore, Yazoo53 min
Mar 30, 4:16 AM CDTSpecial Weather StatementJANAttala, Choctaw, Montgomery, Webster44 min
Mar 30, 5:14 AM CDTSpecial Weather StatementJANLamar46 min
Mar 30, 7:08 AM CDTSpecial Weather StatementJANClay, Kemper, Lowndes, Neshoba, Noxubee, Oktibbeha and 1 more52 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.